Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 6, NWS Norman, OK

March 4, 2025Pontotoc County, Oklahoma

NWS Norman, OK issued this tornado warning at Mar 4, 2025, 5:13 AM CST for Pontotoc County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2025, 5:13 AM CST (11:13 UTC)
Expired
Mar 4, 2025, 5:45 AM CST
In force
32 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Pontotoc County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:13 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 4, 1:36 AM CST, 3 hours 37 minutes earlier. Its key messages:

  • Updated at 135 AM CST Tue Mar 4 2025
  • Severe storms likely late tonight into Tuesday morning.
  • Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
  • Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 4, 1:36 AM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
136 AM CST Tue Mar 4 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 135 AM CST Tue Mar 4 2025

- Severe storms likely late tonight into Tuesday morning.

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1230 AM CST Tue Mar 4 2025

- Severe storms ongoing and lingering early this morning

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1230 AM CST Tue Mar 4 2025

Ongoing line of strong to severe thunderstorms will continue to
move east, impacting much of central Oklahoma through the early
morning hours. Storms are just now entering the strongest axis of
instability, but the strongest storms are expected to move well to
the east of I-35 by 8 AM.

After that, we are done? Right? Well, not so much. While rain and
thunderstorms will move east, the winds will increase from the
north, beginning in the western part of Oklahoma around
Noon...before spreading to the rest of the state by the late
afternoon. North winds are expected to be sustained around 25-30
mph...with the occasional gust to over 50 mph. These winds will
not only make it feel a bit cooler than the actual temperature,
the winds will be just as dangerous (and in some cases higher)
than some of the thunderstorm wind gusts seen over the western
part of Oklahoma tonight.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1230 AM CST Tue Mar 4 2025

Wednesday and Thursday will be the next lull...sorta. It's March,
so the winds will be strong, as the surface pressure gradient
relaxes, but not much. Wind speeds on Wednesday will begin to
diminish in the afternoon, but not before wind gusts near 35 mph
occur in the early part of the day.

&&

.LONG TERM...
(Friday through Monday)
Issued at 1230 AM CST Tue Mar 4 2025

Given ongoing convection, we will take a bit more of a look at the
extended in a bit. For now, the general trend of the forecast
remains unchanged. Short wave ridging takes continues Friday,
before the next trough axis swings over the area. Several ensemble
clusters agree on a trough, with half of the clusters suggesting a
sharp trough axis centered to our west. Deterministic runs are a
bit more in line, with the GFS suggesting a stronger 500mb low
over SW Oklahoma on Friday, with the ECMWF suggesting a broader
low centered over SE New Mexico. Bottom line: a small chance of
showers (20%) on Saturday, before ridging begins to take over
again late in the weekend and early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CST Mon Mar 3 2025

A fast moving line of thunderstorms along a squall line currently
stretched across northcentral through southwest Oklahoma will
continue to move eastward across our terminals reducing them to
MVFR conditions at least through 12Z. Could see brief reduced
visibilities due to heavy rain as well as thunderstorms as this
line moves through, along with a potential of severe wind gusts,
hail, and a tornado. A strong cold front is expected to be moving
through between 18-00Z veering winds out of the northwest at
25-35 kts sustained with gusts at 35-55 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  62  34  53  33 /  20  10   0   0
Hobart OK         59  33  57  35 /  20   0   0   0
Wichita Falls TX  63  37  59  37 /  10   0   0   0
Gage OK           53  28  56  33 /  30  10   0   0
Ponca City OK     63  31  51  29 /  30  20   0   0
Durant OK         66  38  56  34 /  70   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning from 8 AM this morning to midnight CST tonight
     for OKZ004-005-009-010-014>016-021-022-033>038-044.

     Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
     OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.

TX...High Wind Warning from 8 AM this morning to midnight CST tonight
     for TXZ083>089.

     Wind Advisory from 11 AM this morning to 6 AM CST Wednesday for
     TXZ090.

&&

NEAR TERM...21
SHORT TERM...21
LONG TERM....21
AVIATION...68

In the hours before

Local storm report, Mar 4, 2:35 AM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
235 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Hail             Jones                   35.57N 97.29W
03/04/2025  E1.00 Inch       Oklahoma           OK   Public

&&

EM
Special weather statement, Mar 4, 2:43 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Norman OK
243 AM CST Tue Mar 4 2025

OKZ020-026-040900-
Payne OK-Lincoln OK-
243 AM CST Tue Mar 4 2025

...Strong thunderstorms will impact portions of Lincoln and
southeastern Payne Counties through 300 AM CST...

At 242 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Cushing to 3 miles west of
Davenport to near Meeker. Movement was east at 35 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warwick, Agra, Parkland, Sparks, Carney, Tryon, Kendrick, Cushing,
Stroud, Davenport, Avery, Chandler, and Prague.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3552 9697 3580 9703 3599 9698 3604 9662
      3549 9662
TIME...MOT...LOC 0842Z 271DEG 30KT 3594 9680 3573 9682 3551 9689

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Meister
Special weather statement, Mar 4, 2:57 AM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
257 AM CST Tue Mar 4 2025

OKZ044-045-TXZ086-089-090-040930-
Cotton OK-Jefferson OK-Clay TX-Wichita TX-Archer TX-
257 AM CST Tue Mar 4 2025

...Strong thunderstorms will impact portions of Jefferson,
southeastern Cotton, Clay, northeastern Archer and southeastern
Wichita Counties through 330 AM CST...

At 255 AM CST, Doppler radar was tracking the leading edge of an
area of strong thunderstorms from near Petrolia to near Terral.
Other strong thunderstorms were over Wichita Falls, near Henrietta
and near Lake Arrowhead. Movement was northeast at 65 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Addington, Henrietta, Scotland, Sugden, Bluegrove, Wichita Falls,
Byers, Charlie, Cashion, Lake Arrowhead, Waurika Lake, Sheppard AFB,
Taylor, Pleasant Valley, Terral, Petrolia, Hastings, Dean, Lakeside
City, and Waurika.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9871 3429 9837 3428 9756 3388 9794
      3389 9798 3384 9798 3347 9832
TIME...MOT...LOC 0855Z 213DEG 56KT 3400 9822 3396 9790

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Mar 4, 4:14 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Norman OK
414 AM CST Tue Mar 4 2025

TXZ090-041030-
Clay TX-
414 AM CST Tue Mar 4 2025

...Strong thunderstorms will impact portions of southern Clay County
through 430 AM CST...

At 414 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Bluegrove to 6 miles west of
Newport. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vashti, Newport, Bellevue, and Joy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3358 9835 3386 9798 3347 9798 3347 9825
TIME...MOT...LOC 1014Z 231DEG 54KT 3359 9822 3349 9813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Local storm report, Mar 4, 4:48 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
448 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     Tstm Wnd Gst     3 NE Lone Grove         34.21N 97.23W
03/04/2025  M57 MPH          Carter             OK   Mesonet

&&

BT
Local storm report, Mar 4, 5:05 AM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
505 AM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     Tstm Wnd Gst     1 NNE Gene Autry        34.30N 97.02W
03/04/2025  M60 MPH          Carter             OK   AWOS

&&

BT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita52 min
Mar 3, 9:44 PM CSTSevere Thunderstorm WarningOUNMajor, Woods, Woodward31 min
Mar 3, 9:55 PM CSTSpecial Weather StatementOUNGreer, Harmon35 min
Mar 3, 10:10 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita50 min
Mar 3, 10:12 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa48 min
Mar 3, 10:15 PM CSTSpecial Weather StatementOUNAlfalfa, Dewey, Major30 min
Mar 3, 10:31 PM CSTTornado WarningOUNBlaine, Custer, Dewey44 min
Mar 3, 10:32 PM CSTTornado WarningOUNCuster, Washita28 min
Mar 3, 10:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more50 min
Mar 3, 11:07 PM CSTTornado WarningOUNBlaine, Kingfisher23 min
Mar 3, 11:23 PM CSTSpecial Weather StatementOUNGarfield37 min
Mar 3, 11:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Garfield, Kingfisher, Major30 min
Mar 3, 11:45 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more45 min
Mar 3, 11:58 PM CSTSpecial Weather StatementOUNKay, Kingfisher, Noble32 min
Mar 4, 12:29 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kiowa, Washita19 min
Mar 4, 12:30 AM CSTSpecial Weather StatementOUNKingfisher, Noble30 min
Mar 4, 12:49 AM CSTSpecial Weather StatementOUNCaddo, Canadian, Grady26 min
Mar 4, 12:59 AM CSTSpecial Weather StatementOUNKingfisher, Logan, Noble31 min
Mar 4, 1:13 AM CSTSpecial Weather StatementOUNCanadian, Grady32 min
Mar 4, 1:29 AM CSTSpecial Weather StatementOUNLogan, Noble31 min
Mar 4, 1:32 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more22 hr
Mar 4, 1:46 AM CSTSpecial Weather StatementOUNOklahoma29 min
Mar 4, 1:53 AM CSTSpecial Weather StatementOUNPayne37 min
Mar 4, 2:09 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma36 min
Mar 4, 2:29 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 2:43 AM CSTSpecial Weather StatementOUNLincoln17 min
Mar 4, 2:57 AM CSTSpecial Weather StatementOUNJefferson33 min
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens43 min
Mar 4, 3:58 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens47 min
Mar 4, 4:42 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more48 min
Mar 4, 4:59 AM CSTTornado WarningOUNJohnston, Murray, Pontotoc31 min
Mar 4, 5:17 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more43 min
Mar 4, 5:30 AM CSTTornado WarningOUNHughes30 min
Mar 4, 5:44 AM CSTSpecial Weather StatementOUNAtoka, Bryan31 min
Mar 4, 5:48 AM CSTTornado WarningOUNHughes27 min
Mar 4, 5:50 AM CSTTornado WarningOUNAtoka, Coal25 min
Mar 4, 5:53 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes52 min
Mar 4, 6:04 AM CSTTornado WarningOUNAtoka26 min
Mar 4, 6:12 AM CSTTornado WarningOUNAtoka18 min
Mar 4, 6:23 AM CSTTornado WarningOUNAtoka22 min
Mar 4, 2:31 AM CSTSpecial Weather StatementOUNClay29 min
Mar 4, 3:09 AM CSTSevere Thunderstorm WarningOUNClay36 min
Mar 4, 3:30 AM CSTSevere Thunderstorm WarningOUNClay30 min
Mar 4, 4:14 AM CSTSpecial Weather StatementOUNClay16 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.